Alert archive / North Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 3, 2006, 10:33 PM CDT for Stutsman County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2006, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 4, 2006, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 118 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 040335 FFWBIS NDC093-040630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1033 PM CDT SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 130 AM CDT * AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES NEARLY 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR NEAR WOODWORTH. ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT SEVERAL HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWORTH DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4697 9945 4697 9903 4728 9905 4728 9945 $$ JF
2 follow-up statements
000 WGUS73 KBIS 040441 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1137 PM CDT SAT JUN 3 2006 NDC093-040630- STUTSMAN ND- 1137 PM CDT SAT JUN 3 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WEST CENTRAL STUTSMAN COUNTY... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR INDICATES THAT UP TO 2.5 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA OVER THE LAST HOUR. RAINFALL WILL CONTINUE FOR AT LEAST THE NEXT HOUR OR SO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWORTH... MEDINA AND CLEVELAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4684 9942 4684 9894 4725 9897 4728 9946 $$ JF
000 WGUS73 KBIS 040627 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 127 AM CDT SUN JUN 4 2006 NDC093-040637- STUTSMAN ND- 127 AM CDT SUN JUN 4 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT(1230 AM MDT) FOR CENTRAL STUTSMAN COUNTY... THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT FLASH FLOODING THREAT. LAT...LON 4684 9942 4684 9894 4725 9897 4728 9946 $$ RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:40 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 2:40 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SAT JUN 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FRONT AT 19Z WAS NEARING A WILLISTON-HETTINGER LINE AND PROGRESSING INTO MORE UNSTABLE AIR. SHOWALTER INDEX THIS EVENING IS FORECAST TO BE IN THE -3 TO -5 RANGE OVER SOUTH CENTRAL NORTH DAKOTA WITH LIFTED INDICES IN THE SAME RANGE. THE BRN (BULK RICHARDSON NUMBER) FORECAST FOR THE EVENING LOOKS TO BE SUPPORTING MORE OF A MULTICELLULAR TYPE FOR STORMS OVER SUPERCELLULAR. THE SWEAT (SEVERE WEATHER THREAT) INDEX SUGGESTS THE BETTER CHANCES FOR SEVERE WEATHER TO BE JUST EAST OF BISMARCK...THROUGH THE JAMESTOWN AREA...AND INTO SOUTH DAKOTA. THIS IS REASONABLE BASED PARTIALLY ON HIGHER LOW LEVEL MOISTURE. WILL KEEP THUNDERSTORM CHANCES IN FOR TONIGHT...POSSIBLY SEVERE CENTRAL AND EAST...BEST CHANCES AS STATED ABOVE. AS FRONT PUSHES THROUGH WESTERN NORTH DAKOTA THE RISK OF STORMS WILL DECREASE AS THE EVENING WEARS ON FROM WILLISTON TO DICKINSON. FRONT IS FORECAST TO WASH OUT IN THE EAST BEFORE THE NEXT ONE KICKS THE ENTIRE SYSTEM EAST SUNDAY NIGHT AND MONDAY. MOST OF SUNDAY LOOKS DRY...BETWEEN FRONTS...FOLLOWED BY THE NEXT RISK SUNDAY NIGHT. AS THAT SUNDAY NIGHT FRONT SHIFTS ACROSS THE STATE IT ENCOUNTERS LESS UNSTABLE AIR. WILL EXPECT STORMS TO FIRE IN MONTANA LATE SUNDAY AND WEAKEN AS THEY MOVE INTO CENTRAL NORTH DAKOTA. TEMPERATURES 5 TO 10 DEGREES ON THE HIGH SIDE OF NORMAL THROUGH THE SHORT TERM. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT WEDNESDAY AND THURSDAY THE H500 RIDGE IS STRONG ACROSS THE CENTRAL CONUS AS A LARGE LONGWAVE LOW/TROUGH IS OFF THE WEST COAST OF NORTH AMERICA. NORTH DAKOTA IS ON THE COOLER SIDE OF THE RIDGE WITH CANADIAN HIGH PRESSURE KEEPING HIGH TEMPERATURES IN THE 70S TO LOWER 80S. BY FRIDAY THE WEST COAST LOW IS PROGRESSING ACROSS THE ROCKIES AND BY FRIDAY NIGHT THE H500 RIDGE AXIS HAS MOVED EAST ACROSS THE STATE AND SOUTHWEST FLOW ALOFT IS BRINGING A SERIES OF SHORTWAVE IMPULSES ACROSS THE REGION. HAVE KEPT THE MENTION OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH THIS SYSTEM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/JV
Hazardous weather outlook, Jun 3, 4:22 AM CDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT JUN 3 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT JUN 3 2006 /322 AM MDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE WEST THIS AFTERNOON AND WEST AND CENTRAL TONIGHT AS A LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF ANY THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AS ANOTHER LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN SUNDAY NIGHT.
In the hours before
Local storm report, Jun 3, 5:03 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL NEW SALEM 46.84N 101.42W
06/03/2006 E1.00 INCH MORTON ND NWS EMPLOYEE
&&
SWICHELocal storm report, Jun 3, 7:20 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
720 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST MINOT 48.23N 101.30W
06/03/2006 M58 MPH WARD ND ASOS
KMOT
0717 PM HAIL 2 SE MINOT 48.21N 101.27W
06/03/2006 E0.88 INCH WARD ND PUBLIC
&&
SWICHELocal storm report, Jun 3, 7:37 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST 3 S GLENBURN 48.47N 101.22W
06/03/2006 E55 MPH RENVILLE ND LAW ENFORCEMENT
POSSIBLE GUSTNADO.
&&
SWICHELocal storm report, Jun 3, 8:26 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN MINOT 48.23N 101.30W
06/03/2006 E1.00 INCH WARD ND AMATEUR RADIO
STREET FLOODING IN CITY. RADAR ESTIMATES 1 TO 1 1/2 INCH
PRECIPITATION.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 59 min |
| Jun 3, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 33 min |
| Jun 3, 11:44 PM CDT | Flash Flood Warning | BIS | Foster | 3 hr |
Nearby
Flash Flood Warnings in North Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.